Alert archive / Texas / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 166, NWS Austin/San Antonio, TX

June 6, 2019DeWitt County, Lavaca County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jun 6, 2019, 6:22 PM CDT for DeWitt County, Lavaca County, Texas. It was in force for 53 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 6, 2019, 6:22 PM CDT (23:22 UTC)
Expired
Jun 6, 2019, 7:15 PM CDT
In force
53 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties DeWitt County, TX, Lavaca County, TX

The radar

The Austin/San Antonio radar (KEWX), 116 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 6, 6:41 PM CDTTSTM WND DMG4 S Shiner, TXTREES BLOWN DOWN ON SH95 BETWEEN SHINER AND YOAKUM. TIME OF EVENT ESTIMATED WITH RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 6, 2:29 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 11.4 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2019-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1899 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2019-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1899 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
1111 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted.

624 
WUUS54 KEWX 062322
SVREWX
TXC123-285-070015-
/O.NEW.KEWX.SV.W.0166.190606T2322Z-190607T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
622 PM CDT Thu Jun 6 2019

The National Weather Service in Austin San Antonio has issued a

* Severe Thunderstorm Warning for...
  Northeastern DeWitt County in south central Texas...
  Southern Lavaca County in south central Texas...

* Until 715 PM CDT.

* At 622 PM CDT, a severe thunderstorm was located near Yoakum,
  moving southeast at 20 mph.

  HAZARD...60 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Yoakum, Hallettsville, Shiner, Speaks, Ezzell, Worthing, Koerth,
  Terryville, Mount Olive, Mont, Sweet Home and Hope.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 2906 9694 2910 9697 2908 9701 2928 9727
      2946 9714 2929 9662
TIME...MOT...LOC 2322Z 294DEG 17KT 2933 9712 

HAIL...1.25IN
WIND...60MPH
 
$$
1 follow-up statement
842 
WWUS54 KEWX 062338
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
638 PM CDT Thu Jun 6 2019

TXC123-285-070015-
/O.CON.KEWX.SV.W.0166.000000T0000Z-190607T0015Z/
DeWitt TX-Lavaca TX-
638 PM CDT Thu Jun 6 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR EAST CENTRAL DEWITT AND SOUTHERN LAVACA COUNTIES...

At 638 PM CDT, a severe thunderstorm was located near Ezzell, or 8
miles east of Yoakum, moving east at 25 mph.

HAZARD...70 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings.

Locations impacted include...
Hallettsville, Speaks, Ezzell, Koerth, Terryville, Mont, Hope and
Sweet Home.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 2906 9694 2910 9697 2908 9701 2921 9716
      2941 9702 2929 9662
TIME...MOT...LOC 2338Z 290DEG 23KT 2929 9701 

HAIL...1.25IN
WIND...70MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:39 PM CDT, 3 hours 43 minutes earlier.

Area forecast discussion, Jun 6, 2:39 PM CDT, 3 hours 43 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
239 PM CDT Thu Jun 6 2019

.SHORT TERM (Tonight through Friday Night)...
Convection has develop across the Hill Country this afternoon as
convective inhibition eroded and convective temperatures where
reached. The convection has developed in a weak low level convergent
zone. This activity is expected to move east into portions of the
I-35 corridor between San Antonio and Austin through the remainder of
the afternoon and early evening, then east of the I-35 corridor mid
evening.

Forecast soundings indicate steep mid level lapse rates of around
7 degC/km yielding SBCAPE and MLCAPE values in excess of 3000 J/kg.
Inverted V sounding also evident, indicating DCAPE values of around
1300 J/kg. Deep layer shear values, of nearly 40kts will be present.
So initially supercellular mode will continue across the Hill
Country and into the I-35 corridor. Over time cold-pool development
may lead to development of a broken complex east of I-35 and I-37,
with the severe wind threat becoming the main issue this evening.
A Severe Thunderstorm Watch has been issued for portions of the Hill
Country and along and east of I-35 through 10 PM.

In terms of flash flooding potential, the overall quick speed of the
system should mitigate widespread concerns. Nevertheless, isolated
heavier downpours could lead to very localized flash flooding
concerns.

Convection should move east and south of the area overnight. Warm
and dry conditions are forecast for Friday.

&&

.LONG TERM (Saturday through Thursday)...
A ridge will build over South Central Texas over the weekend leading
to very warm temperatures. Temperatures in the mid and upper 90s are
forecast over the Hill Country and Central Texas, upper 90s to 102
around the San Antonio metro and southeast, and 100 to 107 along the
Rio Grande. With recent rainfall, near surface moisture will keep
heat index values elevated, into Heat Advisory criteria for several
locations. A Heat Advisory will likely be needed for a portion of the
area.

A trough moving through the Central Plains Sunday night into Monday
will weaken the ridge from the north. This will allow a cold front
to enter the region, bringing a chance of showers and thunderstorms
and cooler temperatures.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              72  93  72  96  75 /  20   0   0   0   0
Austin Bergstrom Intl Airport  71  94  71  95  73 /  20  -    0   0   0
New Braunfels Muni Airport     71  96  71  97  74 /  20   0   0   0   0
Burnet Muni Airport            68  91  69  95  74 /  10   0   0   0   0
Del Rio Intl Airport           72 100  75 102  78 /   0   0   0   0   0
Georgetown Muni Airport        69  92  69  95  73 /  20  -    0   0   0
Hondo Muni Airport             70 101  73 101  75 /   0   0   0   0   0
San Marcos Muni Airport        70  96  71  97  73 /  20  -    0   0   0
La Grange - Fayette Regional   74  95  72  96  74 /  20  10   0   0   0
San Antonio Intl Airport       74  98  74  98  77 /  20   0   0   0   0
Stinson Muni Airport           75  98  75 100  77 /  20   0   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.

&&

Aviation...17
Short-Term/Long-Term...Runyen
Public Service/Data Collection...33
Hazardous weather outlook, Jun 6, 2:42 PM CDT, 3 hours 40 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Austin/San Antonio TX
242 PM CDT Thu Jun 6 2019

TXZ171>173-183>194-202>209-217>225-228-071945-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
242 PM CDT Thu Jun 6 2019

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...This Afternoon And Tonight.

There is currently a slight to enhanced risk for scattered severe
storms this afternoon through the early evening across the Hill
Country and along and east of the I-35 corridor. Quarter to
golfball sized hail and damaging winds gusts in excess of 60 mph
will be the main threats with any severe storms. A Severe
Thunderstorm Watch has been issued through 10 PM this evening.
Also, isolated pockets of heavy rainfall leading to localized
flash flooding will be possible from the stronger storms.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hot and humid conditions are expected over the area Friday
through Sunday. Heat indices are forecast to reach 105 to 110
degrees across many areas Saturday and Sunday, with slightly lower
values expected over the Hill Country. A heat advisory may be
needed.

.SPOTTER INFORMATION STATEMENT...

Spotter reports may be needed this afternoon.

In the hours before

Local storm report, Jun 6, 6:00 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
600 PM CDT THU JUN 6 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0557 PM     HAIL             1 NW OLMOS PARK         29.49N 98.50W
06/06/2019  M1.00 INCH       BEXAR              TX   UTILITY COMPANY

            QUARTER SIZED HAIL MEASURED AT SAN PEDRO AND
            BASSE.

&&

CVP
Local storm report, Jun 6, 6:02 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
602 PM CDT THU JUN 6 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0557 PM     HAIL             ALAMO HEIGHTS           29.48N 98.47W
06/06/2019  E1.00 INCH       BEXAR              TX   PUBLIC

&&

CVP
Local storm report, Jun 6, 6:05 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
605 PM CDT THU JUN 6 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0602 PM     HAIL             1 NE SAN ANTONIO        29.44N 98.48W
06/06/2019  M1.00 INCH       BEXAR              TX   BROADCAST MEDIA

            QUARTER SIZED HAIL ON N ST. MARYS STREET
            JUST SOUTH OF IH35.

&&

CVP
Special weather statement, Jun 6, 6:07 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
607 PM CDT Thu Jun 6 2019

TXZ206>208-062345-
Guadalupe TX-Comal TX-Caldwell TX-
607 PM CDT Thu Jun 6 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CALDWELL...CENTRAL
GUADALUPE AND SOUTHEASTERN COMAL COUNTIES UNTIL 645 PM CDT...

At 607 PM CDT, Doppler radar was tracking a strong thunderstorm near
Santa Clara, or near Cibolo, moving east at 30 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
New Braunfels, Schertz, Seguin, Cibolo, Universal City, Garden Ridge,
McQueeney, Marion, Kingsbury, Santa Clara, Staples, Fentress,
Geronimo, Zorn, Nolte, Zipp, Stairtown, Freiheit, Solms and Gruene.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2952 9774 2955 9823 2956 9824 2955 9825
      2955 9828 2956 9829 2977 9827 2979 9801
      2976 9800 2980 9795 2982 9772
TIME...MOT...LOC 2307Z 273DEG 28KT 2964 9819
Local storm report, Jun 6, 6:12 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
612 PM CDT THU JUN 6 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0559 PM     HAIL             SAN ANTONIO             29.42N 98.50W
06/06/2019  M1.00 INCH       BEXAR              TX   TRAINED SPOTTER

            QUARTER SIZED HAIL IN DOWNTOWN SAN ANTONIO.

&&

CVP
Local storm report, Jun 6, 6:16 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
616 PM CDT THU JUN 6 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0548 PM     HAIL             2 W OLMOS PARK          29.47N 98.52W
06/06/2019  M1.00 INCH       BEXAR              TX   BROADCAST MEDIA

            MEDIA RELAYED REPORT OF QUARTER SIZED HAIL
            IN LOS ANGELES HEIGHTS. TIME OF EVENT
            ESTIMATED WITH RADAR.

&&

CVP

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 1:03 AM CDTSpecial Weather StatementEWXLlano42 min
Jun 6, 1:04 AM CDTSpecial Weather StatementEWXGillespie41 min
Jun 6, 1:09 AM CDTSpecial Weather StatementEWXBurnet, Llano51 min
Jun 6, 1:20 AM CDTSevere Thunderstorm WarningEWXBurnet, Williamson40 min
Jun 6, 1:40 AM CDTSpecial Weather StatementEWXDimmit35 min
Jun 6, 1:57 AM CDTSpecial Weather StatementEWXComal, Hays, Kendall, Travis48 min
Jun 6, 2:14 AM CDTSpecial Weather StatementEWXBandera46 min
Jun 6, 12:57 PM CDTSpecial Weather StatementEWXKendall48 min
Jun 6, 1:35 PM CDTSpecial Weather StatementEWXKendall40 min
Jun 6, 1:42 PM CDTSpecial Weather StatementEWXKendall48 min
Jun 6, 1:45 PM CDTSevere Thunderstorm WarningEWXBlanco, Gillespie, Kendall60 min
Jun 6, 2:13 PM CDTSpecial Weather StatementEWXKendall47 min
Jun 6, 2:29 PM CDTSpecial Weather StatementEWXTravis46 min
Jun 6, 2:38 PM CDTSpecial Weather StatementEWXBlanco52 min
Jun 6, 2:49 PM CDTSevere Thunderstorm WarningEWXBastrop, Travis56 min
Jun 6, 3:05 PM CDTSpecial Weather StatementEWXWilliamson40 min
Jun 6, 3:25 PM CDTSevere Thunderstorm WarningEWXBastrop, Lee, Travis, Williamson65 min
Jun 6, 3:29 PM CDTAreal Flood AdvisoryEWXTravis3 hr
Jun 6, 3:38 PM CDTSevere Thunderstorm WarningEWXBastrop, Travis67 min
Jun 6, 3:45 PM CDTSpecial Weather StatementEWXComal45 min
Jun 6, 3:50 PM CDTSpecial Weather StatementEWXWilliamson40 min
Jun 6, 3:51 PM CDTSevere Thunderstorm WarningEWXBexar, Comal, Guadalupe54 min
Jun 6, 4:11 PM CDTSevere Thunderstorm WarningEWXBastrop, Fayette, Lee64 min
Jun 6, 4:21 PM CDTSpecial Weather StatementEWXGuadalupe39 min
Jun 6, 4:32 PM CDTSpecial Weather StatementEWXTravis43 min
Jun 6, 4:42 PM CDTSpecial Weather StatementEWXFayette48 min
Jun 6, 4:45 PM CDTSpecial Weather StatementEWXComal45 min
Jun 6, 4:49 PM CDTSevere Thunderstorm WarningEWXBastrop, Travis15 min
Jun 6, 4:59 PM CDTSpecial Weather StatementEWXGuadalupe46 min
Jun 6, 4:59 PM CDTSevere Thunderstorm WarningEWXFayette61 min
Jun 6, 5:05 PM CDTSevere Thunderstorm WarningEWXFayette55 min
Jun 6, 5:11 PM CDTSevere Thunderstorm WarningEWXFayette19 min
Jun 6, 5:23 PM CDTSevere Thunderstorm WarningEWXLavaca52 min
Jun 6, 5:25 PM CDTAreal Flood AdvisoryEWXBexar, Comal, Guadalupe2 hr
Jun 6, 5:30 PM CDTSpecial Weather StatementEWXDeWitt, Lavaca45 min
Jun 6, 5:42 PM CDTSevere Thunderstorm WarningEWXDeWitt, Gonzales, Lavaca63 min
Jun 6, 5:42 PM CDTSevere Thunderstorm WarningEWXGonzales, Guadalupe, Karnes, Wilson63 min
Jun 6, 5:47 PM CDTSevere Thunderstorm WarningEWXBexar, Wilson35 min
Jun 6, 6:07 PM CDTSpecial Weather StatementEWXGuadalupe38 min
Jun 6, 6:33 PM CDTSpecial Weather StatementEWXDeWitt42 min
Jun 6, 6:48 PM CDTSpecial Weather StatementEWXBexar42 min
Jun 6, 6:49 PM CDTSevere Thunderstorm WarningEWXDeWitt, Lavaca26 min
Jun 6, 6:58 PM CDTSpecial Weather StatementEWXDeWitt47 min

Nearby

Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.